zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Existence and global attractivity of positive periodic solutions for the impulsive delay Nicholson’s blowflies model. (English) Zbl 1117.34065
Consider the Nicholson’s blowflies equation with periodic coefficents $\delta(t), p(t), \alpha(t)$: $$ x'(t)=-\delta(t) x(t)+p(t) x(t-m\omega)\exp(-\alpha(t) x(t-m\omega)). $$ For $\alpha(t)$ constant, sufficient conditions for the existence of a globally attracting periodic solution to this equation were given by {\it S. H. Saker} and {\it S. Agarwal} [“Oscillation and global attractivity in a periodic Nicholson’s blowflies model”, Math. Comput. Modelling 35, No. 7--8, 719--731 (2002; Zbl 1012.34067)]. In the paper under review, these results are generalized and somehow improved. Moreover, an impulsive related problem that can be reduced to the nonimpulsive one is also considered. It should be noticed that the discussion in Section 4 for the autonomous case is misleading. Indeed, the authors seem to conclude that the positive equilibrium of the Nicholson’s blowflies equation is globally attracting under the condition $p>\delta$, which is clearly false.

MSC:
34K13Periodic solutions of functional differential equations
34K20Stability theory of functional-differential equations
34K45Functional-differential equations with impulses
WorldCat.org
Full Text: DOI
References:
[1] Bainov, D. D.; Simeonov, P. S.: Systems with impulse effect, theory and applications, Ellis horwood series in mathematics and its applications. (1989)
[2] Ballinger, G.; Liu, X.: Existence and uniqueness results for impulsive delay differential equations. Dynamic continuous discrete impulse systems 5, 579-591 (1999) · Zbl 0955.34068
[3] Barbălat, I.: Systemes d’equations differentielle d’oscillations nonlineaires. Rev. roumaine math. Pures appl. 4, 267-270 (1959)
[4] Cui, J.: The effect of dispersal on permanence in a predator -- prey population growth model. Comput. math. Appl. 44, 1085-1097 (2002) · Zbl 1032.92032
[5] Gopalsamy, K.; Zhang, B. G.: On the delay differential equations with impulses. J. math. Anal. appl. 139, 110-112 (1989) · Zbl 0687.34065
[6] Gurney, W. S.; Blythe, S. P.; Nisbet, R. M.: Nicholson’s blowflies (revisited). Nature 287, 17-21 (1980)
[7] Huo, H. F.; Li, W. T.; Liu, X.: Existence and global attractivity of positive periodic solution of an impulsive delay differential equation. Appl. anal. 83, 1279-1290 (2004) · Zbl 1065.34068
[8] Kocic, V. L.; Ladas, G.: Oscillation and global attractivity in the discrete model of Nicholson’s blowflies. Appl. anal. 38, 21-31 (1990) · Zbl 0715.39003
[9] Kulenovic, M. R. S.; Ladas, G.; Sficas, Y. S.: Global attractivity in Nicholson’s blowflies. Comput. math. Appl. 18, 925-928 (1989) · Zbl 0686.92019
[10] Kulenovic, M. R. S.; Ladas, G.; Sficas, Y. S.: Global attractivity in population dynamics. Appl. anal. 43, 109-124 (1992) · Zbl 0754.34078
[11] Lakshmikantham, V.; Bainov, D. D.; Simenov, P. S.: Theory of impulsive differential equations. (1989)
[12] Liu, X.; Ballinger, G.: Uniform asymptotic stability of impulsive delay differential equations. Computers math. Appl. 41, 903-915 (2001) · Zbl 0989.34061
[13] Liu, X.; Ballinger, G.: Existence and continuability of solutions for differential equations with delays and state-dependent impulses. Nonlinear anal. TMA 51, 633-647 (2002) · Zbl 1015.34069
[14] Liu, X.; Ballinger, G.: Boundedness for impulsive delay differential equations and applications to population growth models. Nonlinear anal. TMA 53, 1041-1062 (2003) · Zbl 1037.34061
[15] Nicholson, A. J.: An outline of the dynamics of animal populations. Austral. J. Zool. 2, 9-25 (1954)
[16] Pandit, S. G.: On the stability of impulsively perturbed differential systems. Bull. austral. Math. soc. 17, 423-432 (1977) · Zbl 0367.34038
[17] Roberts, M. G.; Cao, R. R.: The dynamics of an infectious disease in a population with birth pulses. Math. biosci. 149, 23-36 (1998) · Zbl 0928.92027
[18] Saker, S. H.: Oscillation and global attractivity of hematopoiesis model with delay time. Appl. math. Comp. 136, 27-36 (2003) · Zbl 1026.34082
[19] Saker, S. H.; Agarwal, S.: Oscillation and stability in nonlinear delay differential equations of population dynamics. Math. comp. Modelling 35, 295-301 (2002) · Zbl 1069.34107
[20] Saker, S. H.; Agarwal, S.: Oscillation and global attractivity in a nonlinear delay periodic model of respiratory dynamics. Comput. math. Appl. 44, 623-632 (2002) · Zbl 1041.34073
[21] Saker, S. H.; Agarwal, S.: Oscillation and global attractivity in a nonlinear delay periodic model of population dynamics. Appl. anal. 81, 787-799 (2002) · Zbl 1041.34061
[22] Saker, S. H.; Agarwal, S.: Oscillation and global attractivity in a periodic Nicholson’s blowflies model. Math. comp. Modelling 35, 719-731 (2002) · Zbl 1012.34067
[23] S.H. Saker, S. Agarwal, Oscillation and global attractivity of a periodic survival red blood cells model, Dynamics Continuous, Discrete Impulsive Systems Ser. B: Appl. Algorithms, in press. · Zbl 1078.34062
[24] Shen, J. H.: Global existence and uniqueness. Oscillation and nonoscillation of impulsive delay differential equations, acta math. Sinica 40, 53-59 (1997) · Zbl 0881.34074
[25] Tineo, A.: An iterative scheme for the N-competing species problem. J. differential equations 116, 1-15 (1995) · Zbl 0823.34048
[26] Yan, J. R.: Existence and global attractivity of positive periodic solution for an impulsive lasota -- wazewska model. J. math. Anal. appl. 279, 111-120 (2003) · Zbl 1032.34077
[27] Yan, J. R.; Zhao, A. M.: Oscillation and stability of linear impulsive delay differential equations. J. math. Anal. appl. 227, 187-194 (1998) · Zbl 0917.34060
[28] Zhang, B. G.; Liu, Y. J.: Global attractivity for certain impulsive delay differential equations. Nonlinear anal. TMA 35, 725-736 (2003) · Zbl 1027.34086
[29] Zhang, X. S.; Yan, J. R.: Global attractivity in impulsive functional differential equation. Indian J. Pure appl. Math. 29, 871-878 (1998) · Zbl 0917.34062